Heavy Rain, Yuma
- When
- August 8, 5:50 PM MST
- Where
- Yuma County, 3 mi S of Tacna
- Reported by
- Trained Spotter
- Coordinates
- 32.657, -113.950
A thunderstorm with heavy rain resulted in considerable standing water in one area.
Late afternoon thunderstorms resulted in strong winds and areas of blowing dust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Late afternoon thunderstorms resulted in strong winds and areas of blowing dust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 8, 3:30 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST FRI AUG 8 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUFFICIENT MOISTURE WILL REMAIN ACROSS SOUTH-CENTRAL AND PARTS OF SOUTHWEST ARIZONA THE NEXT SEVERAL DAYS TO CONTINUE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. MEANWHILE...SOMEWHAT DRIER AIR ACROSS SOUTHEAST CALIFORNIA WILL BRING AN END TO THE THREAT OF STORMS OUT THERE FOR A FEW DAYS. TEMPERATURES WILL GENERALLY BE NEAR SEASONAL NORMALS INTO EARLY NEXT WEEK. && .DISCUSSION... LACK OF A GOOD SYNOPTIC OR MESO-SCALE TRIGGER...ALONG WITH THE FACT THE AIRMASS WAS FAIRLY DECENTLY WORKED OVER FROM LAST NIGHTS STORMS HELPED TO MAKE TODAY A DOWN DAY CONVECTIVELY ACROSS THE PHX CWA. LATEST SATELLITE PIX AND RADAR LOOPS ARE SHOWING NARY A STORM OVER THE CWA AT PRESS TIME AS A RESULT. THIS IS NOT TO SAY WE WILL NOT HAVE SOME ISOLD ACTIVITY DEVELOP OUT OF RESPECT OF UNSTABLE THERMO- DYNAMIC PROFILES IN SOUNDINGS...BUT NOT EXPECTING MUCH MORE. ALSO... MUCH LESS ACTIVITY TO THE SE AND NE OF THE SCNTRL AZ DESERTS WILL LIMIT THE NUMBER OF OUTFLOW BOUNDARIES AND COLLISIONS...THEREBY PREVENTING LARGE-SCALE DESERT REDEVELOPMENT. HAVE TAKEN OUT MENTION OF PRECIP OVER PHX AREA TONIGHT...AND LEFT SLIGHT CHANCES IN ELSEWHERE. BY TOMORROW...WE SHOULD SEE WARMER TEMPS...IMPROVED INSOLATION...MORE ACTIVITY IN SE AZ WITH A POTENTIAL INVERTED TROUGH HEADING OUR WAY FROM W TX. THIS COULD GIVE US A SLIGHT UPSWING IN CONVECTIVE POTENTIAL LATE TOMORROW AFTERNOON/EVENING FOR SCNTRL AZ. CONTINUED SLOW DRYING IN THE COLUMN OUT W OF THE CO RIVER SHOULD CUT OFF CONVECTION OUT THERE ON SATURDAY. SUNDAY INTO THE MIDDLE OF NEXT WEEK...NOT MUCH TO HANG OUR HATS ON REGARDING PREDICTING UP/DOWN DAYS WITH TSTMS. SHOULD MAINTAIN ENOUGH MOISTURE ACROSS AZ PORTION OF CWA...PER MODELS...TO KEEP A SLIGHT CHANCE OF STORMS GOING DURING THIS TIME. STORMS WILL BE KEPT OUT OF THE FORECAST IN SE CA DUE TO DRIER AMS OUT THERE. LOOK FOR NEAR TO SLIGHTLY ABOVE NORMAL TEMPS CWA-WIDE. && .AVIATION... DEBRIS CLOUDINESS IS BURNING OFF ACROSS THE CENTRAL DESERTS...WHILE AN AREA OF THUNDERSTORMS PERSISTS IN LA PAZ COUNTY. TODAY SHOULD BE MUCH QUIETER FOR THE LOWER DESERTS COMPARED TO YESTERDAY...AS THE ATMOSPHERE HAS COOLED/STABILIZED...BUT STILL HAVE SLIGHT CHANCE OF A FEW THUNDERSTORMS DEVELOPING ON THE DESERT FLOOR. EXPECT THUNDERSTORMS TO DEVELOP IN THE HIGHER TERRAIN NORTH AND EAST OF THE PHOENIX AREA...WHICH WILL POSE AN OUTSIDE CHANCE OF AN OUTFLOW BOUNDARY MAKING ITS WAY TO THE LOWER DESERTS...PERHAPS FROM THE NORTH OR NORTHEAST...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAF. OTHERWISE...EXPECT SCATTERED CLOUDS THROUGHOUT THE AFTERNOON AND EVENING HOURS WITH TYPICAL WIND PATTERNS TAKING HOLD BY EARLY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY...KEEPING THE MODEST MONSOON FORECAST GOING AS THERE ARE NOT ENOUGH CLEAR MODEL TRENDS TO INDICATE A BREAK IN THE MONSOON NOR A MAJOR UPSWING. ACCORDINGLY...NO SIGNIFICANT TRENDS FORECASTED FOR TEMPS...HUMIDITIES...AND WINDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE AVIATION...ROGERS FIRE WEATHER...AJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 534 AM MST FRI AUG 8 2008 AZZ022-023-027-028-091245- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 534 AM MST FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF EVENING THUNDERSTORMS. THE GREATEST THREAT WITH THUNDERSTORMS ARE STRONG POSSIBLY DAMAGING MICRO-BURST WINDS...AND HEAVY RAIN LEADING TO POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A THREAT FOR LATE AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY. STRONG WINDS AND VERY HEAVY RAIN ARE ALWAYS POSSIBILITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ020-025-CAZ030>033-091245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 534 AM MST FRI AUG 8 2008 /534 AM PDT FRI AUG 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF EVENING THUNDERSTORMS THROUGH MIDNIGHT. THE GREATEST THREAT WITH THUNDERSTORMS ARE STRONG POSSIBLY DAMAGING MICRO-BURST WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-091245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 534 AM MST FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT. THE GREATEST THREAT WITH THUNDERSTORMS ARE HEAVY RAIN WITH POSSIBLE LOCAL FLOODING...STRONG GUSTY WINDS...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. HEAVY RAIN AND STRONG WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ021-026-091245- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 534 AM MST FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT. THUNDERSTORM HAZARDS INCLUDE STRONG POSSIBLY DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. STRONG WINDS AND HEAVY RAIN ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A thunderstorm with heavy rain resulted in considerable standing water in one area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130260.